Manfred Kufleitner ; Alexander Lauser - The Join of the Varieties of R-trivial and L-trivial Monoids via Combinatorics on Words

dmtcs:564 - Discrete Mathematics & Theoretical Computer Science, June 25, 2012, Vol. 14 no. 1 - https://doi.org/10.46298/dmtcs.564
The Join of the Varieties of R-trivial and L-trivial Monoids via Combinatorics on WordsArticle

Authors: Manfred Kufleitner ORCID1; Alexander Lauser 1

  • 1 University of Stuttgart

The join of two varieties is the smallest variety containing both. In finite semigroup theory, the varieties of R-trivial and L-trivial monoids are two of the most prominent classes of finite monoids. Their join is known to be decidable due to a result of Almeida and Azevedo. In this paper, we give a new proof for Almeida and Azevedo's effective characterization of the join of R-trivial and L-trivial monoids. This characterization is a single identity of omega-terms using three variables.


Volume: Vol. 14 no. 1
Section: Automata, Logic and Semantics
Published on: June 25, 2012
Accepted on: June 9, 2015
Submitted on: January 10, 2012
Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

Consultation statistics

This page has been seen 671 times.
This article's PDF has been downloaded 429 times.